MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø13X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø13X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3425-3380S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "revision today that involved the removal of a gamma3 long nail which had broken approximately 3 months after initial implant.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the nail is broken as reported.The device inspection revealed the following: the visual inspection has shown that the nail is broken apart at the lag screw hole.The typical characteristics of a fatigue fracture could be identified on both fracture faces.There is a fatigue zone with a smooth surface and progression lines over almost the whole surface of the fracture at the fracture face on the left side.On the right side is a fatigue zone with a smooth surface and progression lines on about half of the surface, the rest of the surface is the instantaneous zone, where the nail finally broke apart.There are strong impression marks from the lag screw visible, these marks indicate that the nail was exposed to high loads.The relevant dimensions were verified during the investigation and no deviation from the specification could be detected.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The complaint was forwarded to medical affairs for review with following feedback: "the initial osteosynthesis seems to be okay.We learn from the general information of the patient, that he has diabetes (potentially reduced bone repair due to lack of metabolism) and the compliance may be reduced (loss of follow up, visit in other hospitals), a very high likelihood of additional impact/trauma/mechanical forces/load on the construct due to several falls.Therefore, we have at least three patient related factors which may have led to the failure." based on investigation, the root cause was attributed to patient related factors.The nail could finally could not resist the applied force which finally led to material overload and the fatigue failure of the device.If more information is provided, the case will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø13X380MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16134157
Report Number0009610622-2023-00008
Device Sequence Number7636583
Product Code HSB
UDI-Device Identifier04546540406675
UDI-Public04546540406675
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number3425-3380S
Device Catalogue Number34253380S
Device Lot NumberK07CA1F
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale